Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 18, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 6, 2014, 4:56 PM CDT for Madison County, Yazoo County, Mississippi. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2014, 4:56 PM CDT (21:56 UTC)
- Expired
- Apr 6, 2014, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Madison County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 66 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 6:40 PM CDT | FLASH FLOOD | Yazoo City, MS | *** 1 FATAL *** A NINE YEAR OLD GIRL WAS SWEPT AWAY BY FLOOD WATERS IN THE VICINITY OF 7TH STREET. SEVERAL ROADS FLOODED IN TOWN WITH PARTS OF A FEW ROADS HAVING SIGNIFICANT FLOODING. THE CANAL IN TOWN FLOODED. |
| Apr 6, 6:40 PM CDT | FLASH FLOOD | Yazoo City, MS | SEVERAL RDS FLOODED IN TOWN WITH PARTS OF A FEW RDS HAVING SIGNIFICANT FLOODING. THE CANAL IN TOWN IS FLOWING OUT OF ITS BANK AT THIS TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 104 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -120 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
102
WGUS54 KJAN 062156
FFWJAN
MSC089-163-070100-
/O.NEW.KJAN.FF.W.0018.140406T2156Z-140407T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT SUN APR 6 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MADISON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF CANTON...
YAZOO COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF YAZOO CITY...
* UNTIL 800 PM CDT
* AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
POTENTIAL FOR FLASH FLOODING FROM A THUNDERSTORMS OVER THE WARNED
AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO
THREE INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAY...
CAMERON...CAMDEN...SHARON...VAUGHAN...BENTON...MYRLEVILLE...LITTLE
YAZOO...TINSLEY...HOLLY BLUFF AND MIDWAY
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN A HOUR CAN CAUSE
FLOODING IN AND AROUND YAZOO CITY INCLUDING EIGHT STREET AT PRENTISS
AVENUE...CALHOUN AVENUE AT NINTH STREET...FIFTH STREET AT CLAY
AVENUE...BRIDGE STREET AT MOUND STREET AND GRAND AVENUE EXTENSION AT
THE BROADMOOR APARTMENTS ENTRANCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3288 8998 3288 8973 3277 8973 3258 8996
3247 9024 3249 9044 3256 9045 3251 9055
3262 9072 3269 9071 3266 9068 3269 9067
3272 9074 3276 9069 3281 9070 3284 9076
3293 9065 3293 9045 3301 9044 3302 9034
$$
BYB1 follow-up statement
052
WGUS74 KJAN 062353
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
653 PM CDT SUN APR 6 2014
MSC089-163-070100-
/O.CON.KJAN.FF.W.0018.000000T0000Z-140407T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON MS-YAZOO MS-
653 PM CDT SUN APR 6 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR YAZOO
AND MADISON COUNTIES...
AT 651 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS
INSTANCES OF ROADWAY FLOODING AND CANAL FLOODING ACROSS YAZOO CITY
DUE TO THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE
INCHES...HAVE OCCURRED IN THE PAST TWO HOURS ACROSS THE ENTIRE
WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAY...
CAMERON...CAMDEN...VAUGHAN...BENTON...HOLLY BLUFF...MIDWAY AND YAZOO
CITY
HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT HOUR.
WITH AN ADDITIONAL ONE INCH POSSIBLE.
RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN A HOUR CAN CAUSE
FLOODING IN AND AROUND YAZOO CITY INCLUDING EIGHT STREET AT PRENTISS
AVENUE...CALHOUN AVENUE AT NINTH STREET...FIFTH STREET AT CLAY
AVENUE...BRIDGE STREET AT MOUND STREET AND GRAND AVENUE EXTENSION AT
THE BROADMOOR APARTMENTS ENTRANCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3288 8998 3288 8973 3277 8973 3258 8996
3247 9024 3249 9044 3256 9045 3251 9055
3262 9072 3269 9071 3266 9068 3269 9067
3272 9074 3276 9069 3281 9070 3284 9076
3293 9065 3293 9045 3301 9044 3302 9034
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 3:47 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 6, 3:47 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT SUN APR 6 2014
...HEAVY RAIN EVENT UNDERWAY WITH SEVERE STORMS EXPECTED ACROSS
SOUTH HALF TONIGHT...
.SHORT TERM...IN GENERAL...EXPECTATIONS REMAIN THE SAME IN TERMS OF
THIS EVENT BEING A FLOODING EVENT WITH THE POTENTIAL FOR SOME
LOCATIONS TO SEE SIGNIFICANT FLOODING. VERY STRONG MOISTURE
TRANSPORT CONTINUES TO COMBINE WITH A STAGNANT FRONTOGENETIC ZONE
WHICH CONTINUES TO FOCUS PRECIP WITHIN THE I-20 CORRIDOR.
EXPECTATIONS ARE THAT RAINFALL RATES WILL ONLY INCREASE INTO THE
EVENING/OVERNIGHT AS STRONG DEEP LAYER ASCENT MOVES INTO THE REGION
AND UTILIZES ANOMALOUS PW (1.75 IN) AIR WITH A LOW LEVEL THETA E
SOURCE OF 335-340K. THE DYNAMIC SYSTEM WILL MAKE THE MOST OF THIS
MOISTURE IN THE FORM OF EFFICIENT PRECIP PRODUCING CONVECTION. LOOK
FOR MOST AREAS TO SEE 2-3 INCHES OF PRECIP WITH LOCALLY HIGHER
AMOUNTS OF 4+. ADD THIS TO THE TOTALS SO FAR...AND MOST OF THE CWA
WILL SEE 3-5 INCHES WITH LOCALLY 6+ POSSIBLE. BASED OFF PREVIOUS
18HR RAINFALL FOCUSED WITHIN THE I-20 CORRIDOR AND THE MAIN BRUNT OF
THE NEXT 12HR RAINS FALLING IN THE SAME GENERAL AREA...THE I-20
CORRIDOR WILL BE THE FOCUS AREA FOR FLASH FLOODING WITH SOME
POTENTIAL HIGHER END FLOODING LATER TONIGHT.
AS FOR THE SVR STORM RISK. THE MAIN CHALLENGE IS IF THE JUICY AIR
WILL MAKE IT INTO THE CWA AND HOW FAR N WITH IT GET. AS IS TYPICALLY
THE CASE IN SUCH SITUATIONS...THE MODELS ARE OFTEN MORE AGGRESSIVE
THAN WHAT ACTUALLY OCCURS. THAT HAS BEEN THE CASE SO FAR AND THE
MORE RECENT NEAR TERM GUIDANCE IS STARTING TO CATCH UP AND KEEPING
THE HIGHER DEW PT AIR (65-68) MORE TO THE SOUTH AND SLOWER TO MOVE
NORTH. WHAT IS CONCERNING IS HOW DYNAMIC THIS SYSTEM IS AND THE
PROXIMITY OF THE QUALITY AIR. SUCH SYSTEM CAN EASILY PUSH SUCH
MOISTURE QUICKLY WHEN STRONG SFC CYCLOGENESIS IS OCCURRING...LIKE WE
ARE SEEING JUST TO OUR WEST. SFC PRESSER FALLS ARE PUSHING 5-6MB
AROUND MLU AND POINTING OUT THE TRACK OF THE SFC LOW FOR LATER
TONIGHT. WHAT SHOULD LIMIT THE NORTHWARD PUSH IS THE RAIN COOLED
BOUNDARY ALONG I-20. MY EXPECTATIONS ARE THAT THE HIGH MOISTURE AIR
(WHICH WILL SUPPORT SFC INSTABILITY) WILL MAKE A RUN AT I-20 AND
LIKELY FALL JUST SHORT. THINGS WILL BECOME ORIENTED MORE SW TO NE SO
I CAN SEE THE DELINEATION OF THE INSTABILITY SETTING UP FROM NEAR
NATCHEZ TO BRANDON TO POSSIBLY DEKALB LATER THIS EVENING AND TOWARD
MIDNIGHT. LOOK FOR LOCATIONS ALONG THAT AXIS AND POINTS SOUTH TO
MAKE USE OF 700-1100 J/KG OF SBCAPE ALONG WITH STRONG LOW LEVEL
SHEAR AND SRH. DAMAGING WIND AND TORNADOES WILL BE THE PRIMARY
THREAT. WE ALSO CAN'T RULE OUT A STRONG TORNADO OR TWO. THIS WILL
HIGHLY DEPEND ON WHERE THAT 68-70 DEWPT AIR CAN MAKE IT. ALSO...LOOK
FOR LEAD ACTIVITY TO BREAK OUT AS STRONGER ASCENT GETS CLOSER WITH
WILL HELP WITH THE MULTIPLE ROUNDS OF PRECIP. A FEW STRONGER STORMS
MAY OCCUR WITH THIS WITH SOME SMALL HAIL POSSIBLE. THIS COULD BE
POSSIBLE FROM LATE AFTERNOON INTO PART OF THE EVENING.
THE GRAPHICS HAVE BEEN MODIFIED TO REFLECT THE LATEST EXPECTATIONS
FOR BOTH THE FLOODING AND SVR RISKS.
AS FOR SPECIFIC FORECAST ELEMENTS...TEMPS WERE VERY TRICKY FOR
TONIGHT AS COOLER VALUES DURING EARLY EVENING COULD BE THE OVERNIGHT
LOW...THEN WARM A GOOD BIT BEFORE FALLING AGAIN BETWEEN 11-14Z. DUE
TO THIS...LOWS WERE LOWER A BIT. ON MON...CAA WILL EXIST ALL DAY AND
CLOUDS WILL HANG TIGHT. DUE TO THIS...TEMPS WILL COOL DURING THE
DAY...ESPECIALLY OVER THE E-HALF. GENERALLY...HIGHS WERE LOWERED A
FEW DEGREES.
LASTLY...A VERY ANOMALOUS PATTERN WILL EVOLVE FOR TUE. A DEEP
TROUGH WILL DIG OVER THE AREA AND BRING VERY COLD TEMPS ALOFT THAT
WILL COMBINE WITH LINGERING SFC MOISTURE. SFC DEWPTS LOOK TO BE
AROUND 50 DEGREES WITH TEMPS REACHING THE LOWER TO MID 60S. WHAT
WILL RESULT WILL BE STEEP LAPSE RATES AND INSTABILITY TO SUPPORT
THUNDERSTORMS. THE THERMODYNAMIC ENVIRONMENT WILL BE A COLD/UNSTABLE
ONE WHICH IS VERY RARE FOR THIS REGION. ALL IN ALL...STRONG LIFT
WILL EXIST WITH DIGGING SYSTEM AND COMBINE WITH INSTABILITY WHICH
LOOKS TO RANGE FROM 500-800 J/KG. WITH LOW WBZ AND FREEZING
LEVELS...HAIL WILL EASILY MAKE IT TO THE GROUND. THE BIG QUESTION
IS...WITH THE HAIL BE OF SVR CALIBER. BASED ON WHAT I'VE SEE...VERY
POSSIBLE. HOWEVER...WILL HOLD OFF ON MENTIONING THIS IN THE
HWO/GRAPHICS DUE TO THE CURRENT SYSTEM IMPACTING THE REGION. THE
REGION WILL ALSO SEE BREEZY TO WINDY CONDITIONS AND THIS WILL HAVE
TO BE WATCHED FOR SOME SORT OF ADV. STAY TUNED... /CME/
&&
.AVIATION...IFR CONDITIONS DUE TO CEILINGS WILL SPREAD IN FROM THE
SOUTH THROUGH MIDDAY TO EARLY AFTERNOON AS A WARM FRONT GRADUALLY
LIFTS NORTH FROM THE COAST. AFTER CONDITIONS SWITCH TO IFR EXPECT
THEM TO MAINLY REMAIN THERE THROUGH TONIGHT...WAITING UNTIL TOMORROW
MORNING TO IMPROVE FROM WEST TO EAST. VISIBILITY REDUCTIONS WILL
ALSO BE FOUND ALONG WITH CEILING LIMITATIONS...MAINLY DUE TO
WIDESPREAD HEAVY RAIN AND THUNDERSTORMS...PARTICULARLY AT
HKS/JAN/GLH/GWO. SOME THUNDERSTORMS WILL BE QUITE POTENT AND CAPABLE
OF MODERATE TO EXTREME TURBULENCE. OTHERWISE...ANTICIPATE WINDS OF 5
TO 15 MPH WITH A GENERAL EAST VECTOR ACROSS THE REGION TODAY
ALTHOUGH EXACT VECTORS WILL BE ERRATIC DUE TO LIFTING FRONTAL
BOUNDARY. BY THIS EVENING ALONG AND SOUTH OF THE I-20 CORRIDOR THE
WINDS COULD BE SE AND A LITTLE GUSTY. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 58 68 44 66 / 100 25 33 71
MERIDIAN 63 75 44 65 / 100 46 31 74
VICKSBURG 55 66 44 68 / 100 15 32 63
HATTIESBURG 66 76 51 70 / 100 51 24 58
NATCHEZ 57 70 47 65 / 100 18 27 51
GREENVILLE 53 63 47 63 / 100 9 34 65
GREENWOOD 55 62 44 65 / 100 15 30 68
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR MSZ018-019-025>066-
072>074.
LA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ARZ074-075.
&&
CME/BB/Hazardous weather outlook, Apr 6, 3:28 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 328 PM CDT SUN APR 6 2014 ARZ074-075-LAZ007>009-MSZ018-019-025>029-034>036-040-041-072030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON- HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- 328 PM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY FLOODING RISK...HIGH TIMING...TONIGHT A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION THROUGH TONIGHT BRINGING WIDESPREAD AND LOCALLY HEAVY RAIN. TOTAL RAINFALL AMOUNTS RANGING FROM 2 TO 5 INCHES ARE EXPECTED AND SIGNIFICANT FLOODING WILL BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ015-016-023-025-MSZ030>033-037>039-042>051-053-072030- RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE- 328 PM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY TORNADOES RISK...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TONIGHT FLOODING RISK...HIGH TIMING...TONIGHT A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION THROUGH TONIGHT BRINGING WIDESPREAD AND LOCALLY HEAVY RAIN. TOTAL RAINFALL AMOUNTS RANGING FROM 3 TO 5 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SIGNIFICANT FLOODING IS A POSSIBILITY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. IN ADDITION...SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT WITH THE MAIN RISKS BEING WIND GUSTS TO 60 MPH AND THE POTENTIAL TO PRODUCE A FEW TORNADOES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ024-026-MSZ052-054>066-072>074-072030- CATAHOULA-CONCORDIA-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 328 PM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY TORNADOES RISK...ELEVATED TIMING...TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT FLOODING RISK...HIGH TIMING...TONIGHT A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION THROUGH TONIGHT BRINGING LOCALLY HEAVY RAIN. TOTAL RAINFALL AMOUNTS RANGING FROM 2 TO 5 INCHES ARE POSSIBLE AND THERE IS POTENTIAL FOR SIGNIFICANT FLOODING TO OCCUR. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. IN ADDITION...WE ARE CONFIDENT IN THE OCCURRENCE OF SEVERE THUNDERSTORMS THIS EVENING INTO TONIGHT WITH THE MAIN RISKS BEING WIND GUSTS TO 60 MPH OR GREATER AND THE POTENTIAL TO PRODUCE TORNADOES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS LIKELY FOR PORTIONS OF THE REGION TONIGHT. 50 && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Apr 6, 12:09 PM CDT, 4 hours 47 minutes before
MSZ051-052-057-058-061740- NEWTON MS-LAUDERDALE MS-JASPER MS-CLARKE MS- 1209 PM CDT SUN APR 6 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1209 PM CDT SUN APR 6 2014 THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED OVER ROSE HILL AT 1208 PM CDT...MOVING NORTHEAST AT 40 MPH. SINCE LAST NIGHT 2 TO 3 INCHES OF RAIN HAS FALLEN ACROSS PARTS OF THE AREA. ADDITIONAL RAIN AND STORMS WILL MOVE OVER THE AREA TODAY. FLASH FLOODING MAY BECOME AN ISSUE IF MORE HEAVY RAIN MOVES INTO THE AREA. PEOPLE IN NORTHERN CLARKE...NORTHERN JASPER...SOUTHERN LAUDERDALE AND SOUTHEASTERN NEWTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3239 8846 3215 8848 3205 8924 3226 8923 TIME...MOT...LOC 1708Z 240DEG 36KT 3219 8893 CME
Local storm report, Apr 6, 1:19 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
119 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HAIL 1 SE SONTAG 31.64N 90.19W
04/06/2014 E1.25 INCH LAWRENCE MS PUBLIC
REPORT OF HALF DOLLAR SIZE HAIL ON MALCOLM ROAD.
&&
DCOXSpecial weather statement, Apr 6, 1:59 PM CDT, 2 hours 57 minutes before
LAZ016-025-MSZ047-053-061930-
WARREN MS-CLAIBORNE MS-TENSAS LA-MADISON LA-
159 PM CDT SUN APR 6 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT SUN APR 6 2014
...STRONG THUNDERSTORM MOVING TOWARD VICKSBURG...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 15 MILES SOUTHWEST OF YOKENA AT 159 PM CDT...MOVING
NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHWESTERN CLAIBORNE AND WARREN COUNTIES...AND
SOUTHEASTERN MADISON AND NORTHEASTERN TENSAS PARISHES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3245 9092 3245 9086 3250 9086 3251 9085
3235 9067 3235 9069 3232 9070 3199 9113
3212 9128
TIME...MOT...LOC 1859Z 225DEG 40KT 3212 9112
BYBSpecial weather statement, Apr 6, 2:36 PM CDT, 2 hours 20 minutes before
LAZ015-062020-
RICHLAND LA-
236 PM CDT SUN APR 6 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CDT SUN APR 6 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF BUCKNER AT 236 PM
CDT...MOVING NORTHEAST AT 50 MPH.
PEOPLE IN RICHLAND PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3237 9202 3253 9187 3252 9185 3257 9181
3256 9175 3267 9163 3266 9160 3258 9159
3257 9144 3246 9148 3240 9157 3240 9164
3233 9176 3226 9177 3216 9192 3216 9198
3217 9199 3220 9201 3227 9200 3228 9204
TIME...MOT...LOC 1936Z 221DEG 44KT 3226 9197
DHBLocal storm report, Apr 6, 4:39 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
439 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 6 ENE VICKSBURG 32.36N 90.78W
04/06/2014 WARREN MS EMERGENCY MNGR
PART OF FREETOWN RD WAS UNDER WATER AN IS CLOSED.
&&
CMELocal storm report, Apr 6, 4:44 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD JACKSON 32.32N 90.21W
04/06/2014 HINDS MS BROADCAST MEDIA
SEVERAL STREETS WERE FLOODED AROUND JACKSON. WATER WAS
NEAR A HOME ON CAMILLA LN.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 1:59 AM CDT | Special Weather Statement | JAN | Lincoln | 21 min |
| Apr 6, 2:12 AM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 33 min |
| Apr 6, 2:36 AM CDT | Special Weather Statement | JAN | Jones | 19 min |
| Apr 6, 2:57 AM CDT | Special Weather Statement | JAN | Marion | 18 min |
| Apr 6, 9:43 AM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 2 hr |
| Apr 6, 10:41 AM CDT | River Flood Warning | JAN | Leake | 7 days |
| Apr 6, 12:09 PM CDT | Special Weather Statement | JAN | Clarke | 31 min |
| Apr 6, 1:59 PM CDT | Special Weather Statement | JAN | Warren | 31 min |
| Apr 6, 4:24 PM CDT | Flash Flood Warning | JAN | Issaquena, Warren | 6 hr |
| Apr 6, 5:27 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey | 3 hr |
| Apr 6, 6:07 PM CDT | Flash Flood Warning | JAN | Attala, Holmes, Humphreys | 3 hr |
| Apr 6, 6:15 PM CDT | Special Weather Statement | JAN | Attala | 45 min |
| Apr 6, 6:27 PM CDT | Special Weather Statement | JAN | Rankin, Scott | 43 min |
| Apr 6, 6:31 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 4 hr |
| Apr 6, 6:36 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 39 min |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.